Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

On duromine. Feeling heart palpitations, dizzy and dry mouth. Should I go for specialist advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, I am wondering about duromine, I have been on it for two days now, I'm experiencing small tremors, heart palpitations, split second episodes of feeling dizzy and dry mouth. I was told these would go away after the body gets accustomed to the drug after about a weeks time, but I am worried about the tremors and palpitations, and slight dizziness, feels like a kind of warm rush and full feeling in my head. I am a 24 yr old female. I have always experienced heart palpitations but usually just at night time, they seem a lot more frequent and heavier than usual, and feeling them during the day. Should I visit my GP and stop taking the pills?
Posted Thu, 19 Jul 2012 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query.
Duromine is used to reduce body weight in obese or overweight patients. As with any medication, there are usually some side effects that are associated with the product.  The typical side effects are an increase in blood pressure and heart rates. There is also the possibility that it could also cause restlessness, insomnia and heart palpitations. 
Your symptoms are definitely due to use of duromine only.
Side effects are more pronounced in the beginning however they settle down gradually.
If you feel that you are highly uncomfortable with the use of medicine,you may stop it but if you think you can manage it,you may continue it.
I don't think you need to  go to doctor as you know what is the cause for your problems.It is your decision to stop the medicine or continue it.
I hope to have answered your query however you may revert to me for any other query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor